Virginia, 2008Flash Flood and Damaging Winds in Virginia, June 3 to 4, 2008
June 3 to 4, 2008 · NWS LWX · 7 events in 7 counties and zones
A cold front approached the Mid Atlantic during the evening of June 3. Warm, moist and unstable air developed ahead of the front, allowing scattered strong to severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approached the Mid Atlantic during the evening of June 3. Warm, moist and unstable air developed ahead of the front, allowing scattered strong to severe thunderstorms to develop. Several reports of downed trees and power lines were received. A roof was also blown off a house in Warrenton. One thunderstorm produced heavy rainfall that resulted in flash flooding in Mitchells in Culpeper County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 3, 2:14 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 3, 2:14 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EDT TUE JUN 3 2008
.SYNOPSIS...
A COLD FRONT WILL SAG SOUTHWARD TO NEAR THE MASON-DIXON LINE
THIS EVENING...AND THEN STALL OVER THE MID ATLANTIC THROUGH LATE
THURSDAY. THE COMBINATION OF THE STALLED FRONT AND SEVERAL UPPER
LEVEL DISTURBANCES WILL HELP SUPPORT THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN FOR THE
WEEKEND...WITH WARMER THAN NORMAL TEMPERATURES EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WATER VAPOR LOOP SHOWS NORTHWESTERLIES ALOFT AS RIDGING EXTENDS
NORTHEAST FROM NORTHERN MEXICO AND THE WESTERN GULF
STATES...NORTHWARD. AN UPPER LOW IS SPINNING OVER LAKE HURON. ACARS
400-250MB WIND OBSERVATIONS REVEAL AN 80-110KT ANTICYCLONIC JET OVER
THE MIDWEST AND LOWER GREAT LAKES REGION. 11Z SURFACE ANALYSIS
PLACED A 1018MB ANTICYCLONE ALONG THE MID ATLANTIC COAST. A WARM
FRONT EXTENDED SOUTHEAST FROM A 999MB CYCLONE IN SOUTHEAST NEBRASKA
INTO THE CAROLINAS WHERE IT STALLED. A COLD FRONT WAS STALLING
ACROSS THE EASTERN AND LOWER GREAT LAKES TO THE SURFACE CYCLONE.
1018MB ANTICYCLONE DOMINATED SOUTH CENTRAL CANADA AND THE NORTHERN
GREAT LAKES.
MOISTURE CONTINUES TO INCREASE...AHEAD OF A WARM FRONT LIFTING
NORTHEAST THROUGH THE CENTRAL APPALACHIANS. THIS HAS CONTRIBUTED TO
THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS LOWER
SOUTHERN MARYLAND THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS
TO INCREASE IN WEST VIRGINIA...WITH DIFFERENTIAL HEATING SERVING AS
A TRIGGER. THIS ACTIVITY SHOULD SPREAD EASTWARD DURING THE LATE
AFTERNOON AND EVENING.
THE BEST CHANCE OF PRECIPITATION IS ANTICIPATED LATE TONIGHT...AS
VIGOROUS CONVECTION DEVELOPS INTO A MCS TO OUR NORTHWEST. GIVEN THE
AMOUNT OF DEEP LAYER SHEAR AND BUILDING INSTABILITY ALOFT ON
STRENGTHENING MID AND LOW LEVEL JETS...THERE WILL BE A THREAT OF
SEVERE THUNDERSTORMS OVERNIGHT. GFS GUIDANCE MAY BE BIASED WITH
CONVECTIVE FEEDBACK ISSUES...ALTHOUGH EXPECT MAJORITY OF NUMERICAL
GUIDANCE TO HAVE DIFFICULTY RESOLVING THE COMPLEX CONVECTIVE
SCENARIO ACROSS THE EAST CENTRAL CONUS AND MID ATLANTIC REGION.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
CONVECTIVE FORECAST IS HIGHLY DEPENDANT ON EVOLUTION OF ACTIVITY
OVERNIGHT. WITH ANTICIPATED TRAIN OF MCVS IN THE WESTERLIES
ALOFT...THERE WILL BE PLENTY OF OPPORTUNITY TO TRIGGER ADDITIONAL
SHOWERS AND THUNDERSTORMS. DEEP LAYER SHEAR OF 30KTS WILL CERTAINLY
BE ENOUGH TO ORGANIZE THIS ACTIVITY...THUS THE FORECAST AREA IS IN
SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW. HAVE WORDED AS
PERIODS OF AS SEVERAL OPPORTUNITIES FOR PRECIPITATION
TOMORROW...FIRST WITH THE EARLY MORNING MCS...THEN SECONDARY
DEVELOPMENT.
IN ADDITION...WITH PRECIPITABLE WATER VALUES OF 1.5-2 AND THE
POSSIBILITY OF TRAINING STORMS...WILL HAVE TO MONITOR FOR LOCALIZED
FLASH FLOOD RISK.
HAVE LOWERED HIGH TEMPERATURE FORECAST GIVEN EXTENT OF CLOUDINESS
AND ANTICIPATED CONVECTION WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WED NIGHT THE CONVECTIVE ACTIVITY GRADLY PUSHES OFFSHORE AFTER A
SECONDARY VORT MAX PUSHES THE SFC LOW SE ACROSS THE NRN BAY AND OFF
THE DELMARVA COAST OVERNIGHT. RESIDUAL UPSLOPE SHRA ACTIVITY MAY
LINGER ACROSS THE CNTRL APLCHNS FOR THE LATE NIGHT HRS OF WED
NIGHT...THO THE FORCING WILL EXIT THE AREA QUICKLY DRNG THE EARLY
MRNG HRS ON THURS. THE AFTN HRS LOOK BETTER FOR CONVN...ESPC W/
NAM/GFS DVLPNG 2000-3000 J/KG CAPE VALUES ACROSS THE REGION. OTHER
CONVECTIVE PARMS MAY NOT BE AS IMPRESSIVE AS THE WED DYNAMICS...THO
THE SIGNS OF INSTAB SHOULD NOT BE DISCOUNTED...ESPC W/ SFC LOW
PASSING JUST TO THE NORTH OF THE MID ATLNC REGION. ANY AMNT OF
FORCING MAY BE ABLE TO DESTABILIZE THE BNDRY LAYER DRNG THE AFTN W/
HIGHS NEAR 90 AND PLENTY OF BUILDING LL INSTAB.
LATEST GUIDANCE PAINTS A SLIGHTLY MORE ACTIVE EXTENDED THAN PREV
RUNS...W/ ALMOST DAILY CONVN ACROSS PORTIONS OF THE ERN SEABOARD
FROM THURS THRU THE FORECAST PERIOD. TEMPS ALSO INCR A FEW DEGREES
THRU THE WEEKEND AND EARLY NEXT WEEK. GFS/ECMWF MEANDER A STRONG
592-594 DEM MID LEVEL HIGH WILL OVR THE ERN SEABOARD...W/ THE UPPER
RIDGE DRIFTING FROM THE SRN APLCHNS NE ACROSS THE MID ATLNC FOR THE
END OF THE WEEK. EACH AFTN...WEAK TO MOD INSTAB...HIGHS IN THE LOWER
90S AND STEADY S-SW/RLY MOIST RETURN FLOW WILL BE FAVORABLE FOR AT
LEAST ISLTD DIURNAL CONVN. THE MTNS WOULD BE MOST LIKELY FOR
INITIATION IF FLOW REMAINS WEAK UNDER THE UPPER RIDGE...FROM TERRAIN
INDUCED LIFT. EVEN WEAK LOW-MID LEVEL STEERING FLOW WOULD DIRECT
THIS ACTIVITY OUT INTO THE PIEDMONT REGION...SO AT LEAST SLIGHT POPS
INTRODUCED ACROSS THE REGION W/ AREAS OF CHNCE POPS FOR THE MTNS W/
ISLTD CONVN FROM THE WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MCS LIKELY TO ROLL ACROSS THE REGION FROM WEST TO EAST BETWEEN
00-07Z SO HAVE INCLUDED TEMPO GROUP ACCORDINGLY. KCHO LEAST LIKELY
TO HAVE TSTMS SO JUST HAVE VCTS GROUP FOR THEM. LARGE HAIL POSSIBLE
WITH THIS ACTIVITY DUE TO STRONG VEERING PROFILE/SHEAR AND LARGE
AMTS OF ELEVATED INSTABILITY. SOME STRATIFORM -RA POSSIBLE OVERNIGHT
WITH MVFR CIGS LINGERING INTO MID MORNING. ANOTHER MCS LIKELY TO
AFFECT NRN TAF SITES TOMORROW BUT SHOULD HOLD OFF UNTIL AFTER 18Z.
THE MAIN CONCERN FOR THE LONG TERM WOULD BE THE PSBLTIES OF DAILY
TSTM ACTIVITY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. MUCH OF THE
ACTIVITY LOOKS TO DEVELOP ACRS THE MTNS...THO SCT/D TSTM ACTIVITY
PSBLE ACRS THE PIEDMONT REGION TWRD EVNG EACH DAY.
&&
.MARINE...
MIXING EVEN AHEAD OF THE WARM FRONT HAS YIELDED SMALL CRAFT CRITERIA
WIND GUSTS THIS AFTERNOON. EXPECT SOUTHERLY CHANNELING SHOULD ALLOW
WIND GUSTS TO INCREASE JUST ABOVE 20KTS OVERNIGHT. WESTERLY LOWER
LEVEL WINDS STRENGTHEN OVERNIGHT...AND SHOULD MIX DOWN TOMORROW
AFTERNOON WITHIN THE WARM SECTOR. CONVECTION COULD BE QUITE VIGOROUS
OVERNIGHT...AND AGAIN TOMORROW AFTERNOON...INCLUDING SPECIAL MARINE
CRITERIA WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING.
WINDS SHLD REMAIN FAIRLY WEAK /BELOW SCA AT LEAST/ THRU THE
EXTND...THO S/RLY CHANNELING FROM AN EXITING HIGH THIS WEEKEND MAY
PICK WINDS UP ACRS THE BAY. THE HIGH THEN LOOKS TO MEANDER JUST
OFFSHORE FOR EARLY NEXT WEEK...WHICH MAY KEEP THE S/RLY CHANNELING
GOING EACH AFTN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ530>537.
&&
SYNOPSIS...ROGOWSKI
NEAR TERM...ROGOWSKI
SHORT TERM...ROGOWSKI
LONG TERM...GMS
AVIATION...ROGOWSKI/GMS
MARINE...ROGOWSKI/GMS
Hazardous weather outlook, Jun 3, 2:40 PM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT TUE JUN 3 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
340 PM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COMPLEX OF THUNDERSTORMS WILL CROSS THE AREA TONIGHT. GUSTY
WINDS CAN BE EXPECTED AT THE LEADING EDGE OF THESE THUNDERSTORMS.
LOCALIZED STRAIGHT LINE WIND DAMAGE AND EVEN AN ISOLATED TORNADO
WILL BE POSSIBLE. THE GREATEST RISK WILL RESIDE NORTHWEST OF THE
DISTRICT...THOUGH THIS ACTIVITY IS EXPECTED TO APPROACH THE I-95
CORRIDOR OVERNIGHT.
A SMALL CRAFT ADVISORY WILL GO INTO EFFECT AT NOON TODAY ACROSS
THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE
HAIL WILL ONCE AGAIN BE THE PRIMARY THREAT.
THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON
FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.
TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-041000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
340 PM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA
TONIGHT. DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED AT
THE LEADING EDGE OF THESE THUNDERSTORMS. AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE. THE POTOMAC HIGHLANDS...NORTHERN SHENANDOAH
VALLEY...AND NORTHERN MARYLAND HAS THE GREATEST RISK OF SEVERE
WEATHER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE
HAIL WILL ONCE AGAIN BE THE PRIMARY THREAT.
TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY.
In the hours before
Special weather statement, Jun 3, 5:08 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT TUE JUN 3 2008
VAZ040>042-051>053-032315-
CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
608 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK...
FAUQUIER...EASTERN LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK
AND FAIRFAX COUNTIES...
AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JEFFERSONTON...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
THE COMMUNITIES OF OPAL...CASANOVA... AND NOKESVILLE AND BULL RUN
WILL BE AFFECTED BY THIS STORM. RESIDENTS ARE URGED TO TAKE COVER IF
THEY HEAR THIS STORM APPROACHING.
Thunderstorm Wind, Fauquier
- When
- June 3, 5:17 PM EST
- Where
- Fauquier County, 1.28 mi WSW of Warrenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -77.800
The Fauquier County 911 Center reported that a roof was blown off a house in Old Town Warrenton.
Thunderstorm Wind, Stafford
- When
- June 3, 6:30 PM EST
- Where
- Stafford County, 0.88 mi NW of Garrisonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.480, -77.430
The Stafford County 911 Center reported scattered trees down in Garrisonville.
Thunderstorm Wind, Page
- When
- June 4, 12:40 AM EST
- Where
- Page County, 0.88 mi NE of Shenandoah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 38.490, -78.620
Page County Emergency Management reported power lines down in the extreme southern part of the county near Shenandoah.
Thunderstorm Wind, Orange
- When
- June 4, 1:30 AM EST
- Where
- Orange County, 1.48 mi SSW of Gordonsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.130, -78.190
Orange County Emergency Management reported trees down across roadways and power outages in extreme south central parts of the county near Gordonsville.
Thunderstorm Wind, Fredericksburg (C)
- When
- June 4, 1:57 AM EST
- Where
- Fredericksburg (C) County, 1.77 mi WNW of Fredericksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 38.310, -77.500
An NWS Employee reported a tree uprooted and blown across Interstate 95 near mile marker 131.
Flash Flood, Culpeper
- When
- June 4, 2:10 AM EST to 3:30 AM EST
- Where
- Culpeper County, Mitchells to 0.7 mi E of Mitchells
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.380, -78.030
Mitchell Road was closed due to flash flooding.
Thunderstorm Wind, Augusta
- When
- June 4, 3:25 AM EST
- Where
- Augusta County, 0.88 mi NE of Stuarts Draft
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.040, -79.020
Virginia Department of Transportation reported two trees down on Stuarts Draft Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, June 3 to 4, 20081 death · 13 injured · $25 million · EF3 · 10 events
- Flooding in Missouri, June 3 to 30, 2008$60 million · 10 events
- Flash Flooding and Flooding in West Virginia, June 3 to 5, 2008$4.2 million · 1.5 in hail · 50 events
- Flooding in Illinois, June 3 to 30, 2008$18 million · 8 events
- Hail and Damaging Winds in Kansas, June 3, 2008$533,000 · 1.75 in hail · 50 events
- Tornadoes and Flash Flooding in Indiana, June 3, 20081 injured · $383,000 · EF1 · 17 events
- Tornado and Flash Flooding in Missouri, June 3 to 4, 2008$211,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 3, 20081 injured · $439,000 · 3.5 in hail · 27 events
- Flash Flooding and Flooding in Ohio, June 3 to 5, 2008$784,000 · 55 kt wind · 12 events
- Flash Flooding and Hail in Illinois, June 3, 2008$423,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 3, 2008$360,000 · 1.25 in hail · 10 events
- Tornado and Hail in Virginia, June 3, 2008$355,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103985, 103986, 103987, 103988, 103989, 103991, 103990.